Alert archive / California / Flash Flood Watches in 2017
Flash Flood Watch 2, NWS Sacramento, CA
NWS Sacramento, CA issued this flash flood watch at Jan 12, 2017, 3:41 PM PST. It was in force for 71 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2017, 3:41 PM PST (23:41 UTC)
- Expired
- Jan 15, 2017, 2:28 PM PST
- In force
- 71 hr
- Issued by
- NWS Sacramento, CA
- Flood severity
- None
The text
As transmitted.
093 WGUS66 KSTO 122341 FFASTO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SACRAMENTO CA 341 PM PST THU JAN 12 2017 CAZ018-140000- /O.NEW.KSTO.FF.A.0002.170112T2341Z-170114T0000Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARQUINEZ STRAIT AND DELTA- 341 PM PST THU JAN 12 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON FOR THE NORTH BANK OF THE LOST SLOUGH LEVEE IN SOUTHWESTERN SACRAMENTO COUNTY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A * FLASH FLASH FLOOD WATCH FOR A PORTION OF NORTHERN CALIFORNIA... INCLUDING GLANVILLE TRACT IN THE NORTHERN DELTA PORTION OF SACRAMENTO COUNTY. * THROUGH FRIDAY AFTERNOON * A PROBLEM HAS DEVELOPED ON THE NORTH BANK LEVEE OF LOST SLOUGH. PEOPLE LIVING AND WORKING IN THE AREA SHOULD BE PREPARED TO HEAD TO HIGH GROUND IN THE EVENT THE SITUATION DETERIORATES. * IF THE LEVEE WERE TO FAIL THE FLOOD WATERS WOULD MOVE NORTH FROM LOST SLOUGH TO LAMBERT ROAD. WATERS WOULD SPREAD WEST TO SNODGRASS SLOUGH AND EAST TO FRANKLIN BOULEVARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH ASSOCIATED WITH LEVEES MEANS THAT THERE IS AN ISSUE ON THE LEVEE THAT IF IT WERE TO DETERIORATE INTO A FAILURE IT COULD LEAD TO FLASH FLOODING AND THE RAPID ARRIVAL OF FLOOD WATERS INTO THE AREA NORMALLY PROTECTED BY THE LEVEE. PEOPLE IN THE AREA OF THE FLASH FLOOD WATCH SHOULD MONITOR NOAA WEATHER RADIO AND OTHER NEWS OUTLETS FOR UPDATES TO THIS SITUATION. BE PREPARED TO QUICKLY EVACUATE SHOULD A FLASH FLOOD WARNING BE ISSUED. && $$
3 follow-up statements
132 WGUS66 KSTO 132339 FFASTO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SACRAMENTO CA 339 PM PST FRI JAN 13 2017 CAZ017-150000- /O.EXB.KSTO.FF.A.0002.000000T0000Z-170115T0000Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHERN SACRAMENTO VALLEY- 339 PM PST FRI JAN 13 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON FOR THE GLANVILLE TRACT IN THE SACRAMENTO COUNTY DELTA AREA. * THROUGH SATURDAY AFTERNOON * SNODGRASS SLOUGH LEVEE FAILURE IS POSSIBLE. BE PREPARED TO EVACUATE PEOPLE, PETS AND LIVESTOCK TO HIGHER GROUND. AN EVACUATION CENTER IS AVAILABLE AT LAGUNA TOWN HALL, 3020 RENWICK AVENUE IN WEST ELK GROVE. THIS SITUATION COULD CHANGE AT ANY MOMENT. BE PREPARED TO EVACUATE IF NECESSARY. * THE AREA IS BOUNDED BY LAMBERT ROAD ON THE NORTH, FRANKLIN ROAD TO THE EAST, LOST SLOUGH TO THE SOUTH AND SNODGRASS SLOUGH TO THE WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH ASSOCIATED WITH LEVEES MEANS THAT THERE IS AN ISSUE ON THE LEVEE THAT IF IT WERE TO DETERIORATE INTO A FAILURE IT COULD LEAD TO FLASH FLOODING AND THE RAPID ARRIVAL OF FLOOD WATERS INTO THE AREA NORMALLY PROTECTED BY THE LEVEE. PEOPLE IN THE AREA OF THE FLASH FLOOD WATCH SHOULD MONITOR NOAA WEATHER RADIO AND OTHER NEWS OUTLETS FOR UPDATES TO THIS SITUATION. BE PREPARED TO QUICKLY EVACUATE SHOULD A FLASH FLOOD WARNING BE ISSUED. && $$ CAZ018-150000- /O.EXT.KSTO.FF.A.0002.000000T0000Z-170115T0000Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARQUINEZ STRAIT AND DELTA- 339 PM PST FRI JAN 13 2017 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SATURDAY AFTERNOON FOR THE GLANVILLE TRACT IN THE SACRAMENTO COUNTY DELTA. && $$
024 WGUS66 KSTO 142221 FFASTO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SACRAMENTO CA 221 PM PST SAT JAN 14 2017 CAZ018-142330- /O.CAN.KSTO.FF.A.0002.000000T0000Z-170115T0000Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARQUINEZ STRAIT AND DELTA- 221 PM PST SAT JAN 14 2017 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF NORTHERN CALIFORNIA HAS BEEN CANCELLED. CLEARING AREAS THAT WOULD NOT BE IMPACTED BY THE SNODGRASS SLOUGH IF THERE IS A LEVEE BREAK. $$ CAZ017-160000- /O.EXT.KSTO.FF.A.0002.000000T0000Z-170116T0000Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHERN SACRAMENTO VALLEY- 221 PM PST SAT JAN 14 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON FOR THE GLANVILLE TRACT IN THE SACRAMENTO COUNTY DELTA AREA. * THROUGH SUNDAY AFTERNOON * SNODGRASS SLOUGH LEVEE FAILURE IS POSSIBLE. BE PREPARED TO EVACUATE PEOPLE, PETS AND LIVESTOCK TO HIGHER GROUND. AN EVACUATION CENTER IS AVAILABLE AT LAGUNA TOWN HALL, 3020 RENWICK AVENUE IN WEST ELK GROVE. THIS SITUATION COULD CHANGE AT ANY MOMENT. BE PREPARED TO EVACUATE IF NECESSARY. * THE AREA IS BOUNDED BY LAMBERT ROAD ON THE NORTH, FRANKLIN ROAD TO THE EAST, LOST SLOUGH TO THE SOUTH AND SNODGRASS SLOUGH TO THE WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH ASSOCIATED WITH LEVEES MEANS THAT THERE IS AN ISSUE ON THE LEVEE THAT IF IT WERE TO DETERIORATE INTO A FAILURE IT COULD LEAD TO FLASH FLOODING AND THE RAPID ARRIVAL OF FLOOD WATERS INTO THE AREA NORMALLY PROTECTED BY THE LEVEE. PEOPLE IN THE AREA OF THE FLASH FLOOD WATCH SHOULD MONITOR NOAA WEATHER RADIO AND OTHER NEWS OUTLETS FOR UPDATES TO THIS SITUATION. BE PREPARED TO QUICKLY EVACUATE SHOULD A FLASH FLOOD WARNING BE ISSUED. && $$ RB
892 WGUS66 KSTO 152228 FFASTO FLOOD WATCH NATIONAL WEATHER SERVICE SACRAMENTO CA 228 PM PST SUN JAN 15 2017 CAZ017-152330- /O.CAN.KSTO.FF.A.0002.000000T0000Z-170116T0000Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHERN SACRAMENTO VALLEY- INCLUDING THE CITY OF SACRAMENTO 228 PM PST SUN JAN 15 2017 ...FLASH FLOOD WATCH FOR THE GLANVILLE TRACT IN THE SACRAMENTO COUNTY DELTA AREA WILL BE ALLOWED TO EXPIRE AT 4 PM... THE FLASH FLOOD WATCH FOR THE GLANVILLE TRACT WILL BE ALLOWED TO EXPIRE AT 4 PM THIS AFTERNOON. A FLOOD WARNING IS STILL IN EFFECT FOR THE AREA. SEE SFOFLWSTO FOR MORE DETAILS. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this flash flood watch went out at Jan 12, 3:26 PM PST, 15 minutes earlier.
Area forecast discussion, Jan 12, 3:26 PM PST, 15 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 326 PM PST Thu Jan 12 2017 .Synopsis... Lingering showers tonight and into Friday morning. Then dry conditions expected Friday afternoon through Monday. Next chance of precipitation next Wednesday with heavy precipitation possible and renewed flooding concerns. && .Discussion... Cyclonic flow from the upper level low vcnty of Solano Co will keep scattered showers going over interior Norcal into the evening, roughly along and south of a line from Wrn Plumas, RBL to Lake Co. Showers expected to end overnite as the upper low drops to the SW and off Pt Conception Fri morning. Will downgrade the warning to an advsry until 10 pm for zone 69 for a smooth transition due to lingering chain controls along the 80/50 corridor and minor accumulations into the evening. Higher resolution Model REF (type) progs have the precip ending around 06z in our CWA. The upper low will reform just off the LA/SGX coast on Fri. Nly flow will result in drier weather across the region Friday into the weekend as ridging from the eastern Pacific extends into NorCal. Nly flow will preclude widespread fog/stratus, so the most favorable area would be on the E side of the Vly and lower Sierra foothills late tonite and Sat morning. Low cloud cover should continue to rotate around the upper low for most of the nite while the Nrn half of the Valley and surrounding mtns clear out. So dense fog may be more limited in areal coverage than over the weekend in the Valley. The HRRRX VIS progs suggest the potential for dense fog from MYV into the Nrn SJV Fri morning. Fog expected to be more extensive Sat morning and possibly again Sun morning due to better/stronger radiational cooling with less cloud cover. A weak trof is forecast to slide over our area Sat nite and Sun morning which may bring more cloud cover to our CWA and possibly a chance of showers to our Nrn/Coastal mtns. The ECMWF is farther W with this weak system than the GFS and this model discrepancy results in low confidence at this time. Should the GFS pan out, the cloud cover could inhibit widespread dense fog. Daytime highs under this dry northerly flow should come in a little above normal for this time of year Friday through the weekend. Enjoy the break in the wet pattern this weekend, as a mid-week system next week could bring another round of soaking rains. JHM && .EXTENDED DISCUSSION (Monday THROUGH Thursday) Dry weather continues into Monday as high pressure aloft brings slightly warmer than normal temperatures. That will quickly come to an end however, as the next atmospheric river takes aim at the West Coast. The plume of moisture will initially be aimed at the Pacific Northwest, but confidence is increasing that the firehose will shift southward, bringing another round of moderate to heavy precipitation to Northern California midweek. Given the already high river/creek stream levels, flooding will continue to be a problem if this pans out. Dang && .AVIATION... Scattered showers this afternoon with a mix of VFR/MVFR conditions. Showers should gradually diminish this evening. Patchy fog may develop in the Valley from Sacramento southward early Friday morning. North winds will remain primarily below 15 kt across Valley TAF sites. Dang && .STO WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 10 PM PST this evening for West Slope Northern Sierra Nevada. &&
In the hours before
Local storm report, Jan 12, 11:02 AM PST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1102 AM PST THU JAN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HEAVY SNOW 1 W KINGVALE 39.32N 120.45W
01/12/2017 M4.0 INCH NEVADA CA TRAINED SPOTTER
66" STORM TOTAL. MANY TREES DOWN. AREA POWER
OUTAGES.
&&
NWSLocal storm report, Jan 12, 11:30 AM PST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1130 AM PST THU JAN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 AM HEAVY SNOW 1 WSW ADAMS 38.85N 122.73W
01/12/2017 M3.0 INCH LAKE CA TRAINED SPOTTER
3" AT COBB AROUND 2600' AND 6" ON TOP OF
COBB MTN AT 4700'.
&&
NWSLocal storm report, Jan 12, 2:13 PM PST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
213 PM PST THU JAN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY SNOW KINGVALE 39.33N 120.43W
01/12/2017 M13.0 INCH NEVADA CA DEPT OF HIGHWAYS
24 HOUR TOTAL.
&&
CEOLocal storm report, Jan 12, 2:14 PM PST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
214 PM PST THU JAN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY SNOW SODA SPRINGS 39.33N 120.38W
01/12/2017 M12.0 INCH NEVADA CA DEPT OF HIGHWAYS
24 HOUR TOTAL.
&&
CEOLocal storm report, Jan 12, 2:16 PM PST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
216 PM PST THU JAN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY SNOW 2 ESE TWIN BRIDGES 38.80N 120.08W
01/12/2017 M12.0 INCH EL DORADO CA PUBLIC
24 HOUR TOTAL AT SIERRA-AT-TAHOE.
&&
CEOLocal storm report, Jan 12, 2:19 PM PST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
219 PM PST THU JAN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY SNOW KIRKWOOD MEADOWS 38.69N 120.07W
01/12/2017 M18.0 INCH ALPINE CA PUBLIC
24 HOUR TOTAL AT KIRKWOOD.
&&
CEOThe office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 2:31 PM PST | Areal Flood Warning | STO | Amador, Butte, Calaveras, Colusa, El Dorado, Glenn and 13 more | 24 hr |
| Jan 12, 3:21 PM PST | Winter Weather Advisory | STO | 7 hr |
Nearby
Flash Flood Watches in California, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.